Alert archive / South Carolina / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 85, NWS Columbia, SC

August 15, 2023Edgefield County, Saluda County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Aug 15, 2023, 3:31 PM EDT for Edgefield County, Saluda County, South Carolina. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2023, 3:31 PM EDT (19:31 UTC)
Expired
Aug 15, 2023, 4:00 PM EDT
In force
29 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Edgefield County, SC, Saluda County, SC

The radar

The Columbia radar (KCAE), 63 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 3:45 PM EDTTSTM WND DMG6 Sw Saluda, SCEmergency Manager reported several trees down over the county from near the Fruit Hill community to the town of Saluda. Time estimated.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2023-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2023-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1145 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

282 
WUUS52 KCAE 151931
SVRCAE
SCC037-081-152000-
/O.NEW.KCAE.SV.W.0085.230815T1931Z-230815T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
331 PM EDT Tue Aug 15 2023

The National Weather Service in Columbia has issued a

* Severe Thunderstorm Warning for...
  North central Edgefield County in central South Carolina...
  Saluda County in central South Carolina...

* Until 400 PM EDT.

* At 330 PM EDT, a severe thunderstorm was located near Saluda County
  Airport, or 21 miles west of Batesburg-Leesville, moving east at 35
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Batesburg-Leesville, Saluda, Saluda County Airport, Saluda Co
  Sheriff's Office, Good Hope, Pleasant Lane, Northside Fire Station
  Main, Wyses Ferry, Hollywood Elementary School, Emory, Scurry
  Airport, Hickory Grove, and Saluda High School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3399 8199 3404 8195 3406 8194 3414 8163
      3412 8162 3412 8159 3391 8155 3391 8156
      3385 8199 3397 8200
TIME...MOT...LOC 1930Z 255DEG 30KT 3396 8190 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

PL
1 follow-up statement
678 
WWUS52 KCAE 151944
SVSCAE

Severe Weather Statement
National Weather Service Columbia SC
344 PM EDT Tue Aug 15 2023

SCC037-081-152000-
/O.CON.KCAE.SV.W.0085.000000T0000Z-230815T2000Z/
Edgefield SC-Saluda SC-
344 PM EDT Tue Aug 15 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTH CENTRAL EDGEFIELD AND SALUDA COUNTIES...

At 344 PM EDT, a severe thunderstorm was located over Saluda, or 15
miles west of Batesburg-Leesville, moving east at 30 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Batesburg-Leesville, Saluda, Saluda County Airport, Hollywood
Elementary School, Emory, Saluda Co Sheriff's Office, Scurry Airport,
Good Hope, Hickory Grove, Wyses Ferry, and Saluda High School.

LAT...LON 3404 8195 3406 8194 3414 8163 3412 8162
      3412 8159 3391 8155 3391 8156 3386 8193
TIME...MOT...LOC 1944Z 254DEG 28KT 3398 8179 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

PL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:06 PM EDT, 25 minutes earlier.

Area forecast discussion, Aug 15, 3:06 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
306 PM EDT Tue Aug 15 2023

.SYNOPSIS...
A weak cold front will push through the area late this afternoon
and this evening, bringing showers and storms across the
Midlands and Central Savannah River Area. Heat Advisory remains
in effect until early this evening. The front will then stall
across the coastal plain but drier air will slowly start to fill
through Friday before the heat and some elevated humidity
returns over the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
A deep upper low is currently over the rockies along with a
positively tilted trough across the Tennessee Valley region. A cold
front is moving into northern Alabama and approaching northern
Georgia. Ahead of it, a cluster of storms is approaching the CSRA
and will continue to head eastward. Strong southwest flow has
quickly increased moisture over the area with dewpoints in the upper
70s. Temperatures are also above average with most in the upper 90s;
given this, convection has also initiated well ahead of the front
with high instability supporting and mid level lapse rates
supporting quick, pulse-like growth. Though shear is not impressive
(20-25kt bulk) there is significant CAPE to work with. DCAPE is
already currently over 1000 J/kg and will continue to rise over 1500
J/kg as we reach peak heating. Wet microbursts will be the main
threat through early afternoon within the thunderstorms well
ahead of the front, then a clustered line of thunderstorms will
move in and across Georgia and South Carolina late afternoon.
Healthy segments will be able to produce damaging straight line
winds, though CAMs have been inconsistent on the coverage of
storms heading into the evening hours. The upper level dynamics
appear to focus north of the area and strong, damaging winds may
be more scattered than what HREF and CAM guidance is
portraying. Given the dry air aloft and abundant instability
some severe storms are possible and convection will likely
linger into the evening. The front is expected to slow as it
reaches the eastern Midlands and may continue to provide showers
and storms in the PeeDee region well after midnight.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Mid-level troughing will linger across the eastern CONUS
through Wednesday. It does begin to move slowly ewd in response
to upstream s/w that will be moving southeast/east across the
Midwest/OH Valley on Thursday/Thursday night. Consequently, the
front that is working its way into the region this afternoon
will effectively stall across the coastal plain for Wednesday as
near parallel, southwest, flow remains from 850-700mb. Dry air
advection will chase the front into the Appalachians and
possibly down into the Upstate Wednesday, leading to a fairly
strong moisture gradient across the area from the Piedmont to
the Coast. Cloud cover should be more persistent throughout the
day Wednesday thanks to this stalled front. So with some easing
of the ridge aloft and cloud cover, temps will not be nearly as
hot Wednesday (despite some southwest flow into the region);
high temps should sit around 90F for most of the area. This
stalled front will also be the focus with some weak surface
convergence for mainly diurnal showers and thunderstorms.

The digging s/w on Thursday will gradually allow the stalled
front over our area to push closer to the I-95 corridor/coast.
With the front further east and northwest flow able to develop
aloft, PWAT's and surface moisture will fall quickly in western
Midlands and CSRA. This will allow dewpoint temperatures to
fall into the 60s providing some relief to the recent heat and
humidity. Temperatures will still warm into the low 90's thanks
to downsloping and sun. Its not clear if the dry air will quite
make it all the way through to the eastern Midlands and Pee Dee
by Thursday afternoon. Have elected to continue the mention of
at least a slight chance of a shra/tsra across the western
Midlands with near low chance across the eastern Midlands.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
The long term will be dominated by a building ridge across the
Central US, with a strong signal across all guidance. As this
ridge builds Friday through the weekend into early next week.
Strengthening northwest flow aloft over our area will continue
to push some anomalously dry air into the region as temps rise
to slightly above average. The area will generally remain under
the northerly flow aloft as the ridge axis will stay stationary
over the central US. So the longer range ensembles, as seen in
the NAEFS, point to above average temps through this period but
with near average PWAT's and moisture as low level flow would
broadly retain a northerly component. With this type of pattern
and relatively limited moisture, most of the precip and storm
activity should track further north where better dynamics lie in
the exit region of the parent jet.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Numerous thunderstorms will develop this afternoon along with
heavy rain producing visibility restrictions as well. Storms
will shift east in the evening and fog may develop towards
morning in areas that received significant rain.

A cold front is moving through northern Georgia and South
Carolina then stall east of CAE overnight. Thunderstorms along
the front and ahead of it are expected into early this evening
at Augusta and Columbia terminals then shift east into
Orangeburg possibly into tonight. Guidance shows thunderstorms
will be brief as the line moves through but can't rule out some
strong storms prior to the main line. The showers may linger
overnight especially near OGB. Stratus is expected to develop
along the front as it stalls along the coast but guidance keeps
cig restrictions from TAF sites. Winds will become light and
variable overnight and remain light through tomorrow morning.

EXTENDED AVIATION OUTLOOK...Afternoon showers and thunderstorms
possible mainly along the coastal plain. Fog and stratus
possible Thursday morning.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 8 PM EDT this evening for GAZ040-063>065-
     077.
SC...Heat Advisory until 8 PM EDT this evening for SCZ016-018-
     020>022-025>031-035-037-038-041-115-116-135>137.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Aug 15, 3:18 AM EDT, 12 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
318 AM EDT Tue Aug 15 2023

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-160730-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
318 AM EDT Tue Aug 15 2023

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Marginal risk of severe thunderstorms late this afternoon and evening.
Damaging winds the main threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 15, 2:00 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Columbia SC
200 PM EDT Tue Aug 15 2023

SCZ020-026-027-151830-
Lexington SC-Newberry SC-Saluda SC-
200 PM EDT Tue Aug 15 2023

...A strong thunderstorm will impact portions of southeastern
Newberry, northwestern Lexington and eastern Saluda Counties through
230 PM EDT...

At 200 PM EDT, Doppler radar was tracking a strong thunderstorm near
Saluda, or 11 miles northwest of Batesburg-Leesville, moving east at
35 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Saluda, Dreher Island State Park, Cedar Grove Fire Station, South
Shore Marina, Oswald Park, Saluda Co Sheriff's Office, Shull Island,
Fairview Fire Station, Siesta Cove Marina, Rocky Point Recreation
Area, Wyses Ferry, Hollywood Elementary School, Emory, Lake Murray
Shores, Circle Fire Station, Delmar, Hollow Creek Public Park,
Riverbend Boat Ramp, and Saluda High School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3390 8176 3404 8181 3421 8143 3397 8133
TIME...MOT...LOC 1800Z 251DEG 29KT 3400 8171

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

PL
Special weather statement, Aug 15, 2:37 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Columbia SC
237 PM EDT Tue Aug 15 2023

SCZ021-022-028-151900-
Fairfield SC-Richland SC-Kershaw SC-
237 PM EDT Tue Aug 15 2023

...A strong thunderstorm will impact portions of east central
Fairfield, northern Richland and central Kershaw Counties through 300
PM EDT...

At 237 PM EDT, Doppler radar was tracking a strong thunderstorm over
Longtown, or near Springdale, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Camden, Lake Wateree Dam, Lugoff, Westville, Longtown, Goodale State
Park, North Central High School, Dekalb, North Towne Square Shopping
Center, Midway Elementary School, Pine Grove Fire Station, Woodward
Airfield, and Lake Wateree near Highway 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3422 8091 3441 8093 3448 8051 3422 8048
TIME...MOT...LOC 1837Z 264DEG 22KT 3433 8083

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

PL
Special weather statement, Aug 15, 3:00 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Columbia SC
300 PM EDT Tue Aug 15 2023

SCZ021-022-116-151930-
Fairfield SC-Southern Lancaster SC-Kershaw SC-
300 PM EDT Tue Aug 15 2023

...A strong thunderstorm will impact portions of east central
Fairfield, south central Lancaster and central Kershaw Counties
through 330 PM EDT...

At 300 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Wateree Dam, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Camden, Lake Wateree Dam, Westville, Longtown, Goodale State Park,
Pine Grove Fire Station, North Central High School, Dekalb, Lake
Wateree near Highway 97, and Midway Elementary School.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central South Carolina.

&&

LAT...LON 3429 8047 3426 8083 3427 8085 3426 8085
      3426 8086 3427 8088 3441 8091 3452 8055
TIME...MOT...LOC 1900Z 252DEG 24KT 3436 8076

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

PL
Special weather statement, Aug 15, 3:06 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Columbia SC
306 PM EDT Tue Aug 15 2023

SCZ021-022-027-028-151930-
Fairfield SC-Lexington SC-Richland SC-Kershaw SC-
306 PM EDT Tue Aug 15 2023

...A strong thunderstorm will impact portions of southeastern
Fairfield, northeastern Lexington, northwestern Richland and
southwestern Kershaw Counties through 330 PM EDT...

At 306 PM EDT, Doppler radar was tracking a strong thunderstorm near
Harbison State Forest, or near Irmo, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Columbia, Irmo, Lake Carolina, Killian, Villages at Sandhill,
Harbison State Forest, Blythewood, Ridgeway, Smallwood, Cedar Creek
Fire Station, and Upper Richland Fire Station.

This includes the following highways...
 Interstate 20 in South Carolina near mile marker 84.
 Interstate 26 between mile markers 98 and 102.
 Interstate 77 between mile markers 20 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3408 8120 3419 8125 3436 8087 3412 8078
TIME...MOT...LOC 1906Z 252DEG 23KT 3415 8115

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

PL
Special weather statement, Aug 15, 3:15 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Columbia SC
315 PM EDT Tue Aug 15 2023

SCZ016-151945-
Chesterfield SC-
315 PM EDT Tue Aug 15 2023

...A strong thunderstorm will impact portions of eastern Chesterfield
County through 345 PM EDT...

At 315 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carolina Sandhills Wildlife Refuge, or 12 miles north of Hartsville,
moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cheraw, Chesterfield, Carolina Sandhills Wildlife Refuge, Cheraw
State Park, Cheraw Municipal Airport, Northeastern Technical College,
Society Hill, Patrick, Cheraw Fish Hatchery, Alligator Fire Station,
Middendorf, and Bay Springs Fire Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3460 7981 3453 7983 3453 7984 3451 7986
      3449 7995 3450 7998 3449 8003 3449 8005
      3443 8017 3459 8026 3480 7994 3476 7993
      3474 7989 3468 7986 3465 7980 3462 7978
TIME...MOT...LOC 1915Z 246DEG 21KT 3455 8014

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

PL
Special weather statement, Aug 15, 3:25 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Columbia SC
325 PM EDT Tue Aug 15 2023

SCZ018-020-025>027-030-152015-
Lexington SC-Aiken SC-Newberry SC-McCormick SC-Saluda SC-
Edgefield SC-
325 PM EDT Tue Aug 15 2023

...Strong thunderstorms will impact portions of southwestern
Newberry, Edgefield, west central Lexington, northwestern Aiken,
Saluda and east central McCormick Counties through 415 PM EDT...

At 325 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ninety Six Historic Site to 9 miles west
of Saluda County Airport to 6 miles northeast of Clarks Hill
Recreation Area. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Batesburg-Leesville, Edgefield, Saluda, Johnston, Prosperity, Ridge
Spring, Saluda County Airport, Edgefield County Airport, Aiken
Municipal Airport, Monetta, Trenton, Silverstreet, Ward, Strom
Thurmond High School, Saluda Co Sheriff's Office, Good Hope,
Northside Fire Station Main, Hollywood Elementary School, Emory, and
Cleora.

This includes Interstate 20 in South Carolina between mile markers 20
and 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3372 8221 3413 8187 3419 8192 3427 8152
      3410 8147 3390 8150 3364 8165
TIME...MOT...LOC 1925Z 247DEG 30KT 3413 8195 3397 8195 3374 8210

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

PL

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 1:33 PM EDTSpecial Weather StatementCAESaluda27 min
Aug 15, 2:00 PM EDTSpecial Weather StatementCAESaluda30 min
Aug 15, 2:34 PM EDTSevere Thunderstorm WarningCAEEdgefield, McCormick56 min
Aug 15, 2:37 PM EDTSpecial Weather StatementCAEKershaw23 min
Aug 15, 3:00 PM EDTSpecial Weather StatementCAEKershaw30 min
Aug 15, 3:06 PM EDTSpecial Weather StatementCAEFairfield24 min
Aug 15, 3:15 PM EDTSpecial Weather StatementCAEChesterfield30 min
Aug 15, 3:25 PM EDTSpecial Weather StatementCAEEdgefield, Saluda50 min
Aug 15, 3:39 PM EDTSevere Thunderstorm WarningCAENewberry, Saluda36 min
Aug 15, 3:53 PM EDTSpecial Weather StatementCAELexington37 min
Aug 15, 3:56 PM EDTSevere Thunderstorm WarningCAEFairfield, Newberry34 min
Aug 15, 4:00 PM EDTSevere Thunderstorm WarningCAEFairfield, Lexington, Newberry, Richland, Saluda45 min
Aug 15, 4:25 PM EDTSevere Thunderstorm WarningCAECalhoun, Kershaw, Lexington, Richland35 min
Aug 15, 4:41 PM EDTSpecial Weather StatementCAELancaster34 min
Aug 15, 4:47 PM EDTSevere Thunderstorm WarningCAEChesterfield, Fairfield, Kershaw, Lancaster43 min
Aug 15, 4:55 PM EDTSevere Thunderstorm Warning Considerable damage threatCAEKershaw, Lee, Richland, Sumter35 min
Aug 15, 5:24 PM EDTSpecial Weather StatementCAEChesterfield51 min
Aug 15, 5:29 PM EDTSpecial Weather StatementCAELee46 min
Aug 15, 5:38 PM EDTSevere Thunderstorm WarningCAELee, Sumter37 min
Aug 15, 5:59 PM EDTSpecial Weather StatementCAEOrangeburg46 min
Aug 15, 6:15 PM EDTSpecial Weather StatementCAEClarendon45 min
Aug 15, 7:02 PM EDTSpecial Weather StatementCAEClarendon28 min
Aug 15, 7:09 PM EDTSpecial Weather StatementCAEClarendon36 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.